Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 20, 2014, 11:33:59 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650041
  • Total Topics: 49619
  • Online Today: 182
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 147
Total: 152

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sustiva and Kivexa dilemma  (Read 1891 times)

0 Members and 1 Guest are viewing this topic.

Offline karemo

  • Member
  • Posts: 6
Sustiva and Kivexa dilemma
« on: October 22, 2006, 11:59:30 AM »
hi folks

I am a regular reader of the boards even though I dont contribute so very often, its still a great source of help.

I have an issue with Kivexa and Sustiva - I have been on the meds for 3 days now and other than a banging headache in the early hours of this morning, no problems at all. My one concern is I didnt seek as much information as I should have when I got the drugs regarding taking them on empty stomach.

I take the pills at 10pm every night so I finish eating at 8.

My question is, is it absolutely vital to have an empty stomach before taking the drugs? I find myself really  hungry in the evening and dont want to lose any more weight.

Also, is eating a fatty meal a few hours before meds really a big big issue?

Im finding all this quite confusing so any contribution would really be helpful

Thanks again

Karemo

Offline Cliff

  • Member
  • Posts: 2,645
Re: Sustiva and Kivexa dilemma
« Reply #1 on: October 22, 2006, 02:46:24 PM »
The issue here is Sustiva.  It is generally recommended that you take Sustiva on an empty stomach to reduce the side effects experienced (dizziness, sleepiness, etc.) with the drug.  Taking Sustiva with food (fatty foods at that) increases the amount of the drug your body absorbs into its system.  You can try different eating/pill-taking-time patterns to see which fits your needs best, taking into account the side effects you experience and can tolerate.  Sustiva stays in your body for a long time, so it's a very forgiving drug.  You need not worry about taking it at 10PM on the dot, every night.

There is no food restriction with Kivexa.

Offline chemistry001

  • Member
  • Posts: 142
    • http://www.mygaydar.com/chemistry001
Re: Sustiva and Kivexa dilemma
« Reply #2 on: October 23, 2006, 04:12:38 PM »
Hi karemo
I've been on the same combo for about 3 weeks now and i take the meds at 10pm every night, i had read that eating a fatty meal late at night was not the best thing. Ive had a few nightmares in the last 3 weeks but looking back it was when i had eaten takeaway late at night. I do believe that it comes down to the individual, some people say that they have no problems and others never eat past a certain time.
If i get hungry late at night then i would eat something like fruit or ricecakes with marmite on top. You need to try things to find what works best for you, try eating for a week nothing fatty late at night and see how you go.
Wishing you all the best
Paul xx
Diagnosed 01/08/06
CD4-9, VL->500,000, CD4% 1
Started on Sustiva/combivir 22/08/06 changed to kivexa 18/09/06
02/10/06
CD4-50, VL-1496, CD4% 5
04/12/06
CD4-112, VL-125, CD4% 7.5
22/02/07
CD4-121, VL-<50, CD4% 9
29/05/07
CD4-125, VL-71,(re-done 149), CD4% 11
25/09/07
CD4 -231, VL-74, CD4% 15
Cant remember the next few dates
17/01/08  Kaletra and Truvada
CD4 - 281, VL-115
06/03/08
CD4 - 287, VL-178

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.